Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Problems about epileptic seizure - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   When I lay down at night, my skin from the top of my head to the bottom of my feet begins stinging and itching. I can not lay still for the first 45 mins to an hour. Its painful in my hips and legs, and some in my neck. It is not uncommon for me to wake the next morning with numbness in my face and scalp area. In the last 24 hours I have experienced unusual sharp headache spikes on the right side of my head. Starts behind the right eye, and feels like it literally travels through the head on a nerve trail to the top of the skull. It only last about 20 to 40 seconds, but comes about every five minutes.
This morning I have pressure behind my eyes like I have a sinus infection.
Any thoughts?
Doctor :   Hi
Doctor :   let me read your query
Doctor :   may i know your age ?
Doctor :   and how long have you had this problem ?
User :   I am 44.
User :   The stinging and itching problem has been for about a year.
Doctor :   Do u have any associated symptoms other than headache and numbness ?
Doctor :   i mean like weakness, fatigue ?
User :   Sacro-illiac joint disfunction. Fatigue.
Doctor :   any visual disturbances ?
Doctor :   are u there ?
Doctor :   Are u there ?
User :   yes sir, I'm here. I'm at work.
User :   Yes there are some vision problems. My eye sight is getting worse, as well as my hearing
Doctor :  
Doctor :   do you have difficulty walking or using your hands ?
Doctor :   From the symptoms mentioned your symptoms could be symptoms of neuropathy
User :   walking is painful due to my hips issue. my hands function fine.
Doctor :   or it could be due to a condition called multiple sclerosis
Doctor :   have you undergone any tests
User :   nothing recently, MRI's and xrays previously in the past five years but all seemed normal.
Doctor :   ok
Doctor :   when was the last MRI done ?
Doctor :   Are you there ?
Doctor :   and as the symptoms worsened since the last year have you done any MRI within this duration ?
User :   03/26/2006
User :   I tried to send you the conclusion statement
User :   hold on.
Doctor :   may i know why this MRI done in 2006 , did you have similar symptoms at that time too ?
Doctor :   You can just type it in here
User :   I'm sorry. I have epilepsy. I should have told you this to start with.
Doctor :   or you can send it as a email to YYYY@YYYY
Doctor :   ok
Doctor :   are you taking any medications for epilepsy ?
User :   I was having trouble with seizures at that time. Yes I take phenytek 600mg a day.
Doctor :   ok
User :   no seizures since 2006 by the way
Doctor :   epileptic patients can have sensory symptoms like tingling and numbness, which can be a form of atypical seizures
Doctor :   in addition, prolonged intake of phenytoin can cause neuropathy too, and this can present in different sensory motor symptoms
Doctor :   have you done any EEG lately ?
User :   I have been taking phenytoin since I was 13 years old.
Doctor :   this should be done at the time you have symptoms
User :   I have not had an EEG since 2006.
Doctor :   i do understand, hence i mentioned that long term intake of phenytoin can cause similar symptoms due to neuropathy
Doctor :   ok,
User :   I understand. I will contact my neurologist and follow up with him for testing and consultation. Thank you so much for your time.
Doctor :   sensory symptoms, visual disturbances, can be signs of such therapy
Doctor :   In addition, i would like to advice you to undergo a MRI too
Doctor :   this will rule out any other conditions too
User :   Ok.
Doctor :   as in MS (multiple sclerosis)
Doctor :   i hope i have answered your queries
User :   You have. I appreciate your assistance. I will follow up.
Doctor :   thanks for consulting me here
Doctor :   take care and bye for now
Doctor :   have a good day
User :   Have a great day.
User :   Good bye
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor